Alert archive / New York / Storm Watches in 2016

Storm Watch 3, NWS New York, NY

December 14, 2016

NWS New York, NY issued this storm watch at Dec 14, 2016, 3:20 PM EST. It took effect at Dec 15, 2016, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 3:20 PM EST (20:20 UTC)
In effect from
Dec 15, 2016, 6:00 PM EST
Expired
Dec 15, 2016, 4:00 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted.

336 
WHUS71 KOKX 142020
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EST WED DEC 14 2016

...GALES DEVELOPING LATE TONIGHT INTO THURSDAY WITH STORM
CONDITIONS POSSIBLE THURSDAY NIGHT...

ANZ330-335-150430-
/O.CON.KOKX.SC.Y.0113.161215T0600Z-161215T1100Z/
/O.EXT.KOKX.GL.W.0037.161215T1100Z-161215T2300Z/
/O.NEW.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
320 PM EST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...
...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT, WITH GUSTS UP TO 50 
  KT POSSIBLE BY THURSDAY NIGHT. SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ340-345-350-150430-
/O.CON.KOKX.SC.Y.0113.161215T0600Z-161215T1100Z/
/O.EXT.KOKX.GL.W.0037.161215T1100Z-161215T2300Z/
/O.NEW.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
320 PM EST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...
...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT.

* WINDS AND SEAS...WEST WINDS 30 TO 40 KT, WITH GUSTS UP TO 50 
  KT POSSIBLE THURSDAY NIGHT. SEAS 6 TO 11 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ338-353-355-150430-
/O.EXT.KOKX.GL.W.0037.161215T0600Z-161215T2300Z/
/O.NEW.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
NEW YORK HARBOR-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
320 PM EST WED DEC 14 2016

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 6 PM EST THURSDAY...
...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT, WITH GUSTS UP TO 50 KT
  POSSIBLE THURSDAY NIGHT. SEAS 6 TO 9 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
777 
WHUS71 KOKX 150247
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
947 PM EST WED DEC 14 2016

...GALES DEVELOPING INTO THURSDAY WITH STORM CONDITIONS POSSIBLE
THURSDAY NIGHT...

ANZ330-335-151100-
/O.CON.KOKX.SC.Y.0113.161215T0600Z-161215T1100Z/
/O.CON.KOKX.GL.W.0037.161215T1100Z-161215T2300Z/
/O.CON.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
947 PM EST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT. GUSTS UP TO 50 KT
  POSSIBLE BY THURSDAY NIGHT. SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ340-345-350-151100-
/O.CON.KOKX.SC.Y.0113.161215T0600Z-161215T1100Z/
/O.CON.KOKX.GL.W.0037.161215T1100Z-161215T2300Z/
/O.CON.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
947 PM EST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...WEST WINDS 30 TO 40 KT. GUSTS UP TO 50 KT
  POSSIBLE BY THURSDAY NIGHT. SEAS 6 TO 11 FEET ON THE COASTAL
  OCEAN WATERS EAST OF MORICHES INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ338-353-355-151100-
/O.CON.KOKX.GL.W.0037.161215T0600Z-161215T2300Z/
/O.CON.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
NEW YORK HARBOR-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
947 PM EST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM EST
THURSDAY...
...STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT. GUSTS UP TO 50 KT
  POSSIBLE BY THURSDAY NIGHT. SEAS 6 TO 9 FEET ON THE COASTAL
  OCEAN WATERS WEST OF MORICHES INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MALOIT
940 
WHUS71 KOKX 150900
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EST THU DEC 15 2016

...GALES TODAY WITH STORM CONDITIONS TONIGHT...

ANZ330-335-340-345-350-152300-
/O.CAN.KOKX.SC.Y.0113.000000T0000Z-161215T1100Z/
/O.EXT.KOKX.GL.W.0037.161215T0900Z-161215T2300Z/
/O.UPG.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
/O.NEW.KOKX.SR.W.0003.161215T2300Z-161216T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
400 AM EST THU DEC 15 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 25 TO 35 KT. GUSTS UP
  TO 40 KT TODAY AND UP TO 50 KT TONIGHT. SEAS ON THE SOUND 4 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-353-355-152300-
/O.CON.KOKX.GL.W.0037.000000T0000Z-161215T2300Z/
/O.UPG.KOKX.SR.A.0003.161215T2300Z-161216T1100Z/
/O.NEW.KOKX.SR.W.0003.161215T2300Z-161216T1100Z/
NEW YORK HARBOR-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 AM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 25 TO 35 KT. GUSTS UP
  TO 40 KT TODAY AND UP TO 50 KT TONIGHT. SEAS 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Dec 14, 12:41 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 14, 12:41 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
1241 PM EST Wed Dec 14 2016

.SYNOPSIS...
High pressure will build toward the area this afternoon. An
Arctic cold front will approach this evening and pass through
overnight tonight. Strong high pressure will then start to build
from the west on Thursday. This high will build over the region on
Friday, and pass east Friday night. A low pressure system will
move northeast across the Great Lakes on Saturday, with a cold
frontal passage on Sunday. High pressure will return for Monday
and Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast is on track, only minor changes made to reflect current
conditions.

Skies have cleared, with mostly sunny conditions observed. As an
upper jet streak becomes anticyclonic, expect sunshine filtered
through high clouds later this afternoon. NW winds have picked up
with gusts 20-25 mph possible at times. High temps should be in
the upper 30s well north/west and 40-45 elsewhere, toward the
warmer side of MOS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Arctic front moves through late tonight, with a few snow showers.
These snow showers could be more numerous across Long Island, as a
mid level vort max moves through and as the left exit region of a
150-kt upper jet streak moves into the Mid Atlantic region. After
the fropa, W winds should increase and gust to 25-35 mph late. Low
temps will be 20-25 in most places, and in the upper teens in
the valleys well inland, with wind chills in the teens late.

Do not expect temps to change very much on Thu as a blustery NW
flow continues to usher in the Arctic air mass, with highs mainly
upper 20s to near 30 NYC and immediate suburbs, mid 20s most
elsewhere, and lower 20s well inland. NW winds should be sustained
at 25-30 mph with gusts 40-45 mph highest across NYC metro, Long
Island, and the higher elevations, and a wind advisory may
eventually be issued to address this. Combo of sustained winds and
temps should produce wind chills in the single digits to lower
teens, but possibly as low as near zero well north/west in the
afternoon.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Upper level trough slowly exits the Northeast as a weak surface cold
front approaches from the northwest Thursday night and pushes
offshore late, bringing in a reinforcing shot of arctic air for
Friday. There isn't a lot of moisture to work with, so generally,
just a slight chance for snow showers, with a chance for the Twin
Forks of Long Island.

Lows will be very cold, with single digits inland, and teens along
the coast. Some climate sites come within a couple of degrees of
record lows, see climate section for more details. With northwest
winds gusting 20-35 mph across the area, sub-zero wind chill values
are likely, mainly outside of the New York City metro area. Single
digits above zero wind chill values are expected in the metro area.

Continued very cold on Friday, with highs not making it out of the
20s, and possibly not out of the teens well inland. Winds will
diminish as high pressure builds in at the surface. Wind chill
values will be in the teens during the day Friday.

The center of surface high pressure moves over the region and pushes
offshore Friday night. A light return southerly flow sets up and
warm advection begins as a warm front approaches from the southwest.
Temperatures will initially drop after sunset Friday, but then begin
to climb as the front continues its approach. Precipitation will
move into the region late Friday night. It will be cold enough for
the precipitation to start off as all snow everywhere, with
accumulating snow likely. A change over to a wintry mix then rain is
expected after sunrise on Saturday as temperatures rise rather
quickly. There still is uncertainty as to when the change over will
occur, and the precipitation type. There could be a period of
freezing rain with the extremely cold surface temperatures, even on
Long Island, where currently freezing rain is not forecast.

Before the change over to rain, 1 to 2 inches of snow is possible
for Long Island and into New York City and 2 to 5 inches elsewhere.
Again, there is still some uncertainty and these values will likely
be updated.

The warm front pushes through late Saturday morning, with plain rain
expected everywhere by late afternoon. 00Z GFS and 00Z ECMWF both
agree that the bulk of the precipitation falls Saturday morning,
with about 1/2 to 3/4 of an inch of QPF. Thereafter, precipitation
tapers somewhat early Saturday night before the cold front
approaches and moves through late Saturday night into Sunday,
pushing offshore by late Sunday morning into Sunday afternoon.

High pressure builds in thereafter, with dry conditions expected for
the rest of the long term. Temperatures drop to well below normal
again for the beginning of the week, but they should not be nearly
as cold as Friday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR with high pressure for the remainder of the day. NW winds
around 10 KT, become westerly during the afternoon. There may be
some occasional gusts to 20 kt.

A cold front moves across the region tonight. Expect mostly VFR
conditions. There may be a few snow showers or squalls which move
across there region tomorrow which may produce brief periods of
sub-vfr conditions. confidence of timing and placement of any
showers remains low at this time.

In addition, NW winds will increase to 20-28kt with gusts between
32-38kt. A few occasional higher gusts can not be ruled out.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Winds mostly S of 310 magnetic. Chc occasional gusts
to 20KT 15-20Z.

KLGA TAF Comments: Winds mostly S of 310 magnetic. Chc occasional
gusts to 20KT 15-20Z.

KEWR TAF Comments: Winds mostly S of 310 mag. Chc occasional gusts
to 20KT 15-20Z.

KTEB TAF Comments: Chc ocnl gusts to 16-19KT 16-20Z.

KHPN TAF Comments: Chc ocnl gusts to 20KT 15-20Z.

KISP TAF Comments: Chc ocnl gusts to 20KT 15-20Z.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thurs night...CHC MVFR in shsn. WNW G30-40KT.
.Friday...VFR. NW G20-25KT morning. Chc G25-30KT early.
.Late Friday night-Saturday...IFR likely. Snow late Friday night
changing to rain by Saturday afternoon except possibly at KSWF where
a wintry mix could linger. Chc brief period of freezing rain and
sleet Sat morning. LLWS possible late.
.Saturday night...MVFR or lower likely in rain. SW G20-25KT. LLWS
likely.
.Sunday...MVFR or lower likely in morning rain. CHC VFR by late
aftn. NW G20-25KT.
.Monday...mainly VFR. North winds 10 kt.

&&

.MARINE...
NW winds 15 to 20 kt are expected, with some gusts 20-25 kt
possible on the ocean and near shore western Long Island Sound/NY
Harbor.

Arctic cold front should bring gales to NY Harbor and the western
ocean waters late tonight, then to all waters on Thu. Gale watches
have been upgraded to warnings as a result. Gusts 35-45 kt
possible on Thu, highest on the ocean.

Expect 5-6 ft seas over the eastern Sound waters Thu/Thu night,
and 5-9 ft on the ocean waters.

Gusts to gale force still likely on all waters Thursday night,
but should diminish on Friday. Seas should diminish as well,
coming below 5 ft by Friday afternoon.

A frontal system will affect the waters from late Friday night
through Sunday night. SCA conds will be likely from Saturday
through Sunday, as waves build to 5-8 ft on the ocean on
Saturday, as to as high as 14 ft over extreme eastern ocean waters
by Sunday morning, before diminishing Sunday afternoon and
night. Gusts to should be limited to SCA through the period.

&&

.HYDROLOGY...
QPF of 1-2 inches liquid equivalent is expected mainly from
Friday night though early Sunday night as a frontal system affects
the region. Flooding is not expected to be a concern, with
antecedent dry conditions and any rain falling over an extended
period of time.

&&

.CLIMATE...
The coldest air of the season so far is expected to begin arriving
on Thursday, with the potential of record or near record lows
Friday morning.

The following are the records and current forecast lows for Friday,
December 16...

                      Record/Year   Forecast Low

Central Park, NY...        7/1876        16

Newark, NJ.........       10/1942        14

LaGuardia, NY.......      13/1951        17

Kennedy, NY........       15/1961        17

Bridgeport, CT.....       11/1961        13

Islip, NY..........       10/1988        12

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning from 1 AM to 7 PM EST Thursday for ANZ338-353-355.
     Small Craft Advisory from 1 AM to 6 AM EST Thursday for ANZ330-
     335-340-345-350.
     Gale Warning from 6 AM to 7 PM EST Thursday for ANZ330-335-340-
     345-350.

&&

SYNOPSIS...Goodman/JP
NEAR TERM...Goodman/JP/PW
SHORT TERM...Goodman
LONG TERM...JP
AVIATION...BC/JC
MARINE...Goodman/JP/PW
HYDROLOGY...Goodman/JP
CLIMATE...
Hazardous weather outlook, Dec 14, 5:47 AM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
547 AM EST WED DEC 14 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-151100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
547 AM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A VERY COLD AIR MASS WILL SPREAD INTO THE AREA LATE TONIGHT AND
THURSDAY...AND REMAIN INTO SATURDAY MORNING. SUB ZERO WIND CHILLS
ARE LIKELY...FIRST IN THE HIGHER ELEVATIONS ON THURSDAY...THEN
THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. HIGH TEMPERATURES
SHOULD REMAIN IN THE 20S...AND LOW TEMPERATURES THURSDAY NIGHT
SHOULD FALL TO THE SINGLE DIGITS AND TEENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-151100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
547 AM EST WED DEC 14 2016

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALES ARE ALSO LIKELY THURSDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-353-355-151100-
NEW YORK HARBOR-FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
547 AM EST WED DEC 14 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALES ARE ALSO LIKELY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>075-176-178-151100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
547 AM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A VERY COLD AIR MASS WILL SPREAD INTO THE AREA LATE TONIGHT AND
THURSDAY...AND REMAIN INTO SATURDAY MORNING. WIND CHILLS NEAR
ZERO ARE LIKELY LATE THURSDAY NIGHT. TEMPERATURES SHOULD REMAIN
BELOW FREEZING DURING THIS TIME...WITH HIGHS BOTH THURSDAY AND
FRIDAY IN THE 20S...AND LOWS THURSDAY NIGHT IN THE TEENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 5:12 AM ESTGale WarningOKX34 hr
Dec 14, 5:12 AM ESTSmall Craft AdvisoryOKX23 hr
Dec 14, 3:20 PM ESTHigh Wind WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more13 hr
Dec 14, 3:20 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more24 hr

Nearby

Storm Watches in New York, 2016Every storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.